Alert archive / Missouri / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Springfield, MO

March 9, 20258 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this red flag warning at Mar 9, 2025, 1:52 PM CDT for 8 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 10, 2025, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 9, 2025, 1:52 PM CDT (18:52 UTC)
In effect from
Mar 10, 2025, 1:00 PM CDT
Expired
Mar 10, 2025, 7:00 PM CDT
In force
6 hr
Issued by
NWS Springfield, MO

Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Benton County, MO, Cedar County, MO, Hickory County, MO, Jasper County, MO, Morgan County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2025-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2025-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2412 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

852 
WWUS83 KSGF 091852
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
152 PM CDT Sun Mar 9 2025

KSZ073-097-101-MOZ066-077-088-100300-
/O.NEW.KSGF.FW.W.0003.250310T1800Z-250311T0000Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-
152 PM CDT Sun Mar 9 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY FOR DRY
AND WINDY CONDITIONS FOR PORTIONS OF SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI...

The National Weather Service in Springfield has issued a Red Flag
Warning, which is in effect from 1 PM to 7 PM CDT Monday.

* AFFECTED AREA...Fire Weather Zone 066 Vernon, Fire Weather 
  Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather 
  Zone 088 Jasper, Fire Weather Zone 097 Crawford and Fire 
  Weather Zone 101 Cherokee.

* TIMING...From 1 PM to 7 PM CDT Monday.

* WINDS...Southwest 15 to 20 mph with gusts up to 25 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* TEMPERATURES...Up to 73.

* LIGHTNING...

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
146 
WWUS83 KSGF 100649
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
149 AM CDT Mon Mar 10 2025

MOZ055-056-067-068-078-101500-
/O.EXA.KSGF.FW.W.0003.250310T1800Z-250311T0000Z/
Benton-Morgan-St. Clair-Hickory-Cedar-
149 AM CDT Mon Mar 10 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR DRY AND WINDY CONDITIONS FOR PORTIONS OF
SOUTHEAST KANSAS AND WEST-CENTRAL MISSOURI...

The National Weather Service in Springfield has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 7 PM CDT 
this evening.

* AFFECTED AREA...Fire Weather Zone 055 Benton, Fire Weather 
  Zone 056 Morgan, Fire Weather Zone 067 St. Clair, Fire Weather 
  Zone 068 Hickory and Fire Weather Zone 078 Cedar.

* TIMING...From 1 PM this afternoon to 7 PM CDT this evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to mid-70s.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ073-097-101-MOZ066-077-088-101500-
/O.CON.KSGF.FW.W.0003.250310T1800Z-250311T0000Z/
Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-
149 AM CDT Mon Mar 10 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR DRY AND WINDY CONDITIONS FOR PORTIONS OF
SOUTHEAST KANSAS AND WEST-CENTRAL MISSOURI...

* AFFECTED AREA...Fire Weather Zone 066 Vernon, Fire Weather 
  Zone 073 Bourbon, Fire Weather Zone 077 Barton, Fire Weather 
  Zone 088 Jasper, Fire Weather Zone 097 Crawford and Fire 
  Weather Zone 101 Cherokee.

* TIMING...From 1 PM this afternoon to 7 PM CDT this evening.

* WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 15 percent.

* TEMPERATURES...Up to mid-70s.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
250 
WWUS83 KSGF 102355
RFWSGF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Springfield MO
655 PM CDT Mon Mar 10 2025



KSZ073-097-101-MOZ055-056-066>068-077-078-088-110100-
/O.EXP.KSGF.FW.W.0003.000000T0000Z-250311T0000Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Vernon-St. Clair-Hickory-
Barton-Cedar-Jasper-
655 PM CDT Mon Mar 10 2025

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR PARTS
OF WEST CENTRAL SOUTHWEST AND CENTRAL MISSOURI INTO EXTREME 
SOUTHEAST KANSAS...

Relative humidity values should increase this evening and
overnight and winds should diminish. While red flag conditions
have diminished, conditions remain very dry and fires could
develop easily.  

$$

Lindenberg

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Mar 9, 12:27 PM CDT, 1 hour 25 minutes earlier. Its key messages:

  • A warming trend occurs today into the upcoming week as well above normal temperatures will occur across the area.
  • Elevated fire weather conditions are expected to develop across the area Monday afternoon.
  • Scattered rain chances (10-40%) will occur on Wednesday but not all locations will see rain. Additional rain chances will occur again late in the week but uncertainty remains with this system. There will also be some thunderstorm chances with these systems.
Area forecast discussion, Mar 9, 12:27 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1227 PM CDT Sun Mar 9 2025

.KEY MESSAGES...

- A warming trend occurs today into the upcoming week as well
  above normal temperatures will occur across the area.

- Elevated fire weather conditions are expected to develop
  across the area Monday afternoon.

- Scattered rain chances (10-40%) will occur on Wednesday but
  not all locations will see rain. Additional rain chances will
  occur again late in the week but uncertainty remains with this
  system. There will also be some thunderstorm chances with
  these systems.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 355 AM CDT Sun Mar 9 2025

An upper level low is currently located southwest of the region
across Texas early this morning. The low will move off to the
east today remain south of the area. Some light rain showers
have developed south of the area ahead of the low, but a dry air
mass is in place across the area and the better lift is
remaining south of the area closer to the low. Therefore, the
rain is dissipating as it moves further north and this should
continue to occur and no rain is expected to across the area
with this system.

Highs will warm into the lower 60s this afternoon. A dry air
mass will remain in place across the area today, with afternoon
humidity values dropping to around 20 to 30% this afternoon. A
ridge of surface high pressure will be over the region today
resulting in light winds occurring across the area today.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 355 AM CDT Sun Mar 9 2025

An upper level ridge will move over the region on Monday and
remain over the area through much of the week. A warm air mass
will advect into the region on Monday as highs warm into the
lower to middle 70s. A dry air mass will remain over the area
and afternoon humidity values will drop to around 20 to 30%
Monday afternoon. The pressure gradient will start to increase
across the area from northwest to southeast, allowing gusty
southwesterly winds to develop across the area Monday afternoon
with gust up to around 25mph at times. The strongest winds
should be along and northwest of I-44 where the tighter pressure
gradient will be in place. Winds look to remain below Red Flag
thresholds, but elevated to locally significant fire weather
conditions are expected to develop Monday afternoon as the gusty
winds combine with the warm and dry air mass.

A warm and dry air mass will remain over the region again on
Tuesday as highs again warm into the low to middle 70s with
afternoon humidity values again in the 20 to 30% range. Winds
will be a little weaker on Tuesday, but there still may be
enough of a breeze when combined with the dry and warm air mass
for some locally elevated fire conditions to develop again on
Tuesday afternoon.

An upper level trough will move east across the southern Plains
on Wednesday and off to the east Wednesday night into Thursday.
The trough will not have much impact on Temperatures as highs
will warm into the 70s again on Wednesday. Some difference
still remain between the models on the exact track of the
system, and overall the models are trending a little further
south with the track with the 00Z model run0. Scattered showers
and maybe a few storms will be possible across the area if the
trough tracks further to the north, but the further southern
tracks would result in much of the area remaining dry. Moisture
will start to return to the north ahead of the trough, but just
how far will be dependent on the exact track. A cap may also
remain in place even with a further northern track, so overall
not expecting a widespread rain across the area even with the
more northern tracks, but with the trending southern track many
locations will likely remain dry across the area with this
system. Currently the best chances (20-40%) are across portions
of south central Missouri.

The ridge and a well above normal air mass will remain in place
across the region on Thursday and Friday. The ensemble models
members continue to show highs warming well into the 70s both
days as there is only a five degree differences between the 25th
and 75th percentiles for highs both days. There is some
potential for some locations to even approach the 80 degree mark
on Thursday an Friday.

Models continue to show another upper level trough pushing onto
the western CONUS and moving east towards the region late in the
week. There will be some rain and thunderstorm chances with this
system, but the models continue to differ on the track, timing,
and structure of the system, leading to great uncertainty with
the details and timing. We'll continue to monitor trends with
this system, so check back with future forecast updates as we
get closer to this time period.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1222 PM CDT Sun Mar 9 2025

VFR conditions through the period. Light winds less than 5 kts
begin to slowly increase after 6Z, becoming out of the
southwest. Clear skies.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Nelson
Hazardous weather outlook, Mar 9, 1:59 AM CST, 10 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
159 AM CST Sun Mar 9 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100800-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
159 AM CST Sun Mar 9 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevate fire weather conditions are expected to develop across
the area on Monday and across portions of the area again on
Tuesday.

There are low chances for a few thunderstorms during the middle
of the week and again late next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

Nearby

Red Flag Warnings in Missouri, 2025Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.